Alert archive / Michigan / Frost Advisories in 2016
Frost Advisory 2, NWS Detroit, MI
NWS Detroit, MI issued this frost advisory at Apr 29, 2016, 3:13 PM EDT for 7 counties in Michigan. It took effect at Apr 30, 2016, 3:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2016, 3:13 PM EDT (19:13 UTC)
- In effect from
- Apr 30, 2016, 3:00 AM EDT
- Expired
- Apr 30, 2016, 8:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Detroit, MI
Counties Genesee County, MI, Lapeer County, MI, Livingston County, MI, Macomb County, MI, Oakland County, MI, Saint Clair County, MI, Shiawassee County, MI
The radar
The Detroit radar (KDTX), 17 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.2 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
660 WWUS73 KDTX 291913 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 313 PM EDT FRI APR 29 2016 MIZ060>063-068>070-301200- /O.NEW.KDTX.FR.Y.0002.160430T0700Z-160430T1200Z/ SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB- INCLUDING THE CITIES OF...OWOSSO...FLINT...LAPEER...PORT HURON... HOWELL...PONTIAC...WARREN 313 PM EDT FRI APR 29 2016 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT SATURDAY. HAZARDOUS WEATHER... * CLEARING SKIES AND NEARLY CALM WINDS WILL LEAD TO AREAS OF FROST LATE TONIGHT AS LOW TEMPERATURES DROP PREDOMINATELY INTO THE LOW TO MID 30S. IMPACTS... * SENSITIVE VEGETATION MAY BE DAMAGED BY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SF
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this frost advisory went out at Apr 29, 3:06 PM EDT, 7 minutes earlier.
Area forecast discussion, Apr 29, 3:06 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
306 PM EDT FRI APR 29 2016
.DISCUSSION...
UPPER WAVE/COLD POOL (-22 C AT 500 MB) NOW ENTERING THE EASTERN
GREAT LAKES...WHICH SHOULD ALLOW SKIES TO CLEAR OUT IN THE POST WAVE
SUBSIDENCE/NORTHWEST CONFLUENT FLOW OVER THE CENTRAL GREAT LAKES
(CLOUDS ARE ALREADY TRENDING/BREAKING UP THIS AFTERNOON).
THIS WILL ALLOW FOR A COLD NIGHT TONIGHT...WITH MINS FALLING INTO
THE 30 TO 40 DEGREE RANGE. SOME HIGH CLOUDS SLIPPING UP FROM THE
SOUTHWEST TOWARD SUNRISE AND LIGHT NORTHEAST FLOW COULD BE JUST
ENOUGH TO MITIGATE FROST POTENTIAL...BUT NOT REAL COMFORTABLE WITH
THIS SCENARIO. OTHERWISE...NORTHERN THUMB REGION STANDS GOOD CHANCE
FOR TEMPS AT OR BELOW FREEZING...BUT GROWING SEASON HAS NOT STARTED
THAT FAR NORTH...AND THUS FROST HEADLINES WILL BE ISSUED JUST FOR M-
59/I-69 CORRIDORS...FOR MINS PREDOMINATELY IN 32-36 DEGREE
RANGE...AROUND 30 DEGREES SOUTHERN THUMB REGION.
EVEN WITH INCREASING CLOUDS TOMORROW...LATEST GUIDANCE SUGGESTS
TEMPERATURES TOPPING OUT AROUND 60 DEGREES. GOOD SURGE OF MOISTURE
AND UPPER LEVEL SUPPORT FROM EJECTING UPPER LEVEL PV OVER THE
CENTRAL CONUS EXPECTED TO ARRIVE AROUND AND AFTER 00Z...AS POSITIVELY
TILTED NORTHERN STREAM TROUGH AXIS ROTATES THROUGH THE NORTHERN GREAT
LAKES SATURDAY EVENING...AND ENOUGH MOISTURE TRANSPORT/FORCING IS
EXPECTED TO PRODUCE RAINFALL FOR MAJORITY/ALL OF SOUTHEAST MICHIGAN
SATURDAY NIGHT...AS 850-700 MB THETA-E RIDGE AXIS MAKES IT TO THE
SOUTHERN MICHIGAN BORDER...WITH SHOWALTER INDEX ALSO TRENDING TOWARD
ZERO RIGHT NEAR THE SOUTHERN MICHIGAN BORDER...YIELDING SLIGHT
CHANCE OF THUNDERSTORMS...AS 850 MB SHEAR/CONVERGENCE AXIS SLIPS
NORTH JUST PAST THE BORDER ON SUNDAY. TEMPS EXPECTED TO HOLD IN THE
50S DURING THE DAY WITH NORTHEAST FLOW LOCKED IN AS SURFACE LOW(S)
TRACK THROUGH NORTHERN OHIO VALLEY...PER 12Z EURO.
DRYING/CLEARING TREND EXPECTED SUNDAY NIGHT AS PREVIOUSLY MENTIONED
NORTHERN STREAM TROUGH AXIS SLIPS EAST OF THE CENTRAL GREAT LAKES
AROUND 12Z MONDAY...DELIVERING ANOTHER SOLID SHOT OF COLD AIR (850
MB TEMPS FALLING TO AROUND ZERO). AT THIS POINT...ENOUGH
CLOUDS/NORTHEAST GRADIENT TO PREVENT FROST EVEN WITH EXPECTED
MINS IN THE MID 30S TO LOWER 40S.
WEAK HIGH PRESSURE WILL SETTLE INTO THE GREAT LAKES BEHIND THE
WEEKEND SYSTEM. THIS WILL START MONDAY OFF WITH DRY CONDITIONS AND
TEMPERATURES SLIGHTLY BELOW THE NORMAL RANGE IN THE LOWER 60S FOR
DAYTIME HIGHS THEN MODERATING INTO THE MID AND UPPER 60S BY TUESDAY.
GLOBAL MODELS ARE THEN IN REASONABLE AGREEMENT ON SOLUTIONS THAT
SHOW A STRONG COLD FRONT MOVING THROUGH THE REGION CENTERED ON THE
WEDNESDAY TIME PERIOD. THIS WILL BRING THE NEXT ROUND OF SHOWERS AND
ANOTHER COOLING TREND FOR THE SECOND HALF OF THE WEEK. THERE IS SOME
INCONSISTENCY IN THE MAGNITUDE OF THE COLD SURGE AMONG THE MODELS
BUT NONE SUGGEST CONDITIONS AS COLD AS THE CURRENT AIR MASS THAT HAS
KEPT READINGS IN THE 40S OVER THE LAST COUPLE OF DAYS. HIGH PRESSURE
IS THEN LIKELY TO FOLLOW THE WEDNESDAY FRONTAL SYSTEM FOR A DRY END
OF THE WEEK WITH A GRADUAL TEMPERATURE MODERATION.
&&
.MARINE...
THE SOUTHERN EXTENT OF A LARGE AREA OF HIGH PRESSURE CENTERED OVER
HUDSON BAY WILL KEEP FAIRLY LIGHT EAST TO NORTHEAST WINDS OVER THE
CENTRAL GREAT LAKES THROUGH SATURDAY. LOW PRESSURE TRACKING ACROSS
THE OHIO VALLEY WILL THEN TIGHTEN THE SURFACE PRESSURE GRADIENT AND
WIND SPEEDS SATURDAY NIGHT AND SUNDAY. HIGH CONFIDENCE EXISTS WITH
SPEEDS REMAINING BELOW GALE FORCE...BUT GUSTS MAY REACH AROUND 25
KNOTS. STRONGER AND PERSISTENT NORTHEAST FLOW OVER THE LENGTH OF
LAKE HURON (INCLUDING SAGINAW BAY) AND EAST FLOW OVER LAKE ERIE MAY
NECESSITATE SMALL CRAFT ADVISORIES AS WAVE HEIGHTS BUILD SATURDAY
NIGHT INTO SUNDAY. WINDS WILL TURN TO THE NORTH SUNDAY AS THE CENTER
OF LOW PRESSURE TRACKS SOUTH OF LAKE ERIE...WITH SPEEDS GRADUALLY
WEAKENING THROUGH THE AFTERNOON AND ALLOWING LARGE WAVES TO SUBSIDE.
&&
.HYDROLOGY...
LOW PRESSURE TRACKING THROUGH THE OHIO VALLEY WILL SPREAD RAIN INTO
SOUTHEAST MICHIGAN SATURDAY EVENING THROUGH SUNDAY. TOTAL RAINFALL
IS EXPECTED TO EXCEED 0.25 INCHES SOUTH OF THE I-69 CORRIDOR...WITH
CLOSER TO ONE-HALF INCH OF RAIN EXPECTED SOUTH OF I-94. MOST OF THE
RAIN WILL FALL BEFORE 500 AM SUNDAY MORNING.
&&
.AVIATION...ISSUED 209 PM EDT FRI APR 29 2016
RAIN SHOWERS WILL CONTINUE TO EXIT EAST THIS AFTERNOON AS LOW
PRESSURE PULLS EAST OF THE AREA. DRIER FLOW FROM THE NORTHEAST HAS
BEEN ERODING LOW CLOUDS OVER THE DETROIT-AREA TERMINALS...WHILE MVFR
CEILINGS REMAIN NEAR PTK AND FNT. ALL DATA CONTINUES TO SUPPORT
CEILINGS SLOWLY LIFTING THROUGH THE AFTERNOON...PUTTING ALL SITES IN
VFR BY 20Z. SUBSIDENCE MOVING IN BEHIND THE EXITING UPPER WAVE
TONIGHT SHOULD ALLOW LOW CLOUDS TO SCATTER OUT. WINDS WILL REMAIN
OUT OF THE NORTHEAST TODAY...WITH SPEEDS AT OR BELOW 10 KNOTS. LIGHT
WINDS ARE EXPECTED OVERNIGHT BUT DEGREE OF CLEARING IS NOT EXPECTED
TO BE GREAT ENOUGH TO PROMOTE FOG OR BR DEVELOPMENT.
FOR DTW...DRY NORTHEAST FLOW SHOULD ALLOW CEILING TO RISE TO 3000
FEET OR ABOVE THROUGH THE LATE AFTERNOON. THIS DRIER AIR SHOULD
PREVENT LOW CEILINGS OVER THE WEST SIDE OF THE STATE FROM SPREADING
INTO THE AREA. NORTH WINDS WILL GRADUALLY SHIFT TO THE NORTHEAST
THROUGH THE LATE AFTERNOON...AND THEN FINALLY TO THE EAST BY LATE
THIS EVENING AS SPEEDS WEAKEN TO 5 KTS OR LESS.
//DTW THRESHOLD PROBABILITIES...
* HIGH FOR CEILINGS AT OR BELOW 5000 FEET THROUGH 00Z. MEDIUM
OVERNIGHT.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...FROST ADVISORY FROM 3 AM TO 8 AM EDT SATURDAY FOR MIZ060>063-
068>070.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MICHIGAN WATERS OF LAKE ERIE...NONE.
&&
DISCUSSION...SF/BT
MARINE.......HLO
HYDROLOGY....HLO
AVIATION.....HLO
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Apr 29, 3:50 AM EDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 350 AM EDT FRI APR 29 2016 MIZ047>049-053>055-060>063-068>070-075-076-082-083-300800- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 350 AM EDT FRI APR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT FROST IS POSSIBLE TONIGHT...GREATEST POTENTIAL ACROSS THE THUMB REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-300800- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 350 AM EDT FRI APR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). MR
Nearby
Frost Advisories in Michigan, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.